Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Painful lymph nodes 1 month after treatment
Apr 3, 2009

I just recently found out I was hiv positive. My cd4 was 230 and vl60,000. I immediately got on meds-truvada,reyataz,norvir. It's been about 7 weeks since I started. The past few weeks my lymph nodes in my neck have been sore and painful. I don't recall ever having this soreness before I started meds. Should I be concerned? Could this be a sign that my meds are not working?

Response from Dr. Henry

Lymph nodes will sometimes swell up and/or become painful as a part of the immune reconstitution syndrome (IRIS). Your HIV specialist should be informed in order to help sort out whether there is any serious underlying condition triggering the swelling or is it non specific immune recovery (surging CD4 cells getting packed into lymph nodes). Serious forms of IRIS are more often seen with lower initial CD4 counts and in areas where TB is common. KH



Previous
suntan sensitive??
Next
yellowish oily discharge with stool . Taking atripla.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement